Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 5:22 PM EDT for Dinwiddie County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 5:22 PM EDT (21:22 UTC)
- Expired
- May 2, 2016, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dinwiddie County, VA
The radar
The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
104
WUUS51 KAKQ 022122
SVRAKQ
VAC053-022200-
/O.NEW.KAKQ.SV.W.0027.160502T2122Z-160502T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DINWIDDIE...
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...SUTHERLAND...DEWITT...ADDISON... BUTTERWORTH...
PETERSBURG AIRPORT...WHARFS STORE...REAMS...
CENTER STAR AND BURGESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3704 7770 3723 7754 3722 7753 3722 7745
3721 7744 3719 7745 3718 7742 3716 7742
3717 7740 3704 7740 3694 7754
TIME...MOT...LOC 2121Z 220DEG 17KT 3706 7755
HAIL...1.00IN
WIND...<50MPH
$$
MRD2 follow-up statements
082
WWUS51 KAKQ 022135
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT MON MAY 2 2016
VAC053-022200-
/O.CON.KAKQ.SV.W.0027.000000T0000Z-160502T2200Z/
DINWIDDIE VA-
535 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN DINWIDDIE COUNTY...
AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DINWIDDIE...
MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...SUTHERLAND...DEWITT...ADDISON...BUTTERWORTH...
PETERSBURG AIRPORT...REAMS...CENTER STAR AND BURGESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3704 7770 3723 7754 3722 7753 3722 7745
3721 7744 3719 7745 3718 7742 3716 7742
3717 7740 3704 7740 3700 7755
TIME...MOT...LOC 2134Z 219DEG 15KT 3710 7751
HAIL...1.00IN
WIND...<50MPH
$$
MRD812
WWUS51 KAKQ 022154
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
554 PM EDT MON MAY 2 2016
VAC053-022203-
/O.EXP.KAKQ.SV.W.0027.000000T0000Z-160502T2200Z/
DINWIDDIE VA-
554 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DINWIDDIE COUNTY
WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL VIRGINIA.
LAT...LON 3704 7770 3723 7754 3722 7753 3722 7745
3721 7744 3719 7745 3718 7742 3716 7742
3717 7740 3704 7740 3700 7755
TIME...MOT...LOC 2153Z 220DEG 17KT 3710 7751
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 34 minutes earlier.
Area forecast discussion, May 2, 4:48 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 448 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE WILL DROP ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY (60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW COUNTIES. LOWS IN THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR 60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR 60. UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER 60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE 50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY AND MILD CONDITIONS. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN WILL COTNINUE THRU THE END OF THE WEEK. && .MARINE... HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID- ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...AJZ AVIATION...MAS MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1245 PM EDT MON MAY 2 2016 VAZ048-060>062-064>069-079-080-509>516-031645- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ075>078-085-099-031645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ081>083-090-517>522-031645- PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 2, 5:09 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT MON MAY 2 2016
VAZ062-069-083-511>513-515-516-022215-
POWHATAN-NEW KENT-EASTERN HANOVER-WESTERN HANOVER-GOOCHLAND-WESTERN
HENRICO (INCLUDING THE CITY OF RICHMOND)-WESTERN CHESTERFIELD-EASTERN
HENRICO-
509 PM EDT MON MAY 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GOOCHLAND... NORTHERN HENRICO...NORTHWESTERN NEW KENT...EAST CENTRAL
POWHATAN... NORTHWESTERN CHESTERFIELD...SOUTHWESTERN KING WILLIAM
AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY OF RICHMOND...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EAST HIGHLAND
PARK...OR OVER VIRGINIA UNION UNIVERSITY...MOVING NORTHEAST AT 20
MPH. ADDITIONAL STRONG STORMS WERE LOCATED NEAR MIDLOTHIAN.
NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...TUCKAHOE...HIGHLAND SPRINGS...VIRGINIA UNION UNIVERSITY...
VIRGINIA COMMONWEALTH UNIVERSITY...BON AIR...DOWNTOWN RICHMOND...
UNIVERSITY OF RICHMOND...MECHANICSVILLE...GLEN ALLEN...LAUREL...LAKESIDE...
TUNSTALL...EAST HIGHLAND PARK...STUDLEY...ASHCAKE...SOLOMONS STORE...
ROSLYN HILLS...ATLEE...MIDLOTHIAN AND FAIR OAKS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3776 7734 3775 7730 3773 7732 3774 7729
3771 7729 3771 7724 3769 7724 3769 7721
3768 7720 3769 7719 3766 7719 3767 7715
3766 7711 3763 7713 3762 7709 3760 7708
3760 7705 3741 7770 3755 7778
TIME...MOT...LOC 2108Z 242DEG 16KT 3760 7742
MRDSpecial weather statement, May 2, 5:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT MON MAY 2 2016
VAZ080-022215-
DINWIDDIE-
516 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENSVILLE...
NORTHEASTERN BRUNSWICK...SOUTHERN CHESTERFIELD...AND DINWIDDIE
COUNTIES AND THE SOUTHWESTERN CITY OF PETERSBURG...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DINWIDDIE...
MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG STORMS WERE LOCATED
SOUTHWEST OF DINWIDDIE.
NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...MCKENNEY...SUTHERLAND...CARSON...DE WITT...ADD ISON...
BUTTERWORTH...REAMS...BURGESS...FIVE FORKS...PETERSBURG
AIRPORT...CHERRY HILL...WHARFS STORE...CENTER STAR AND ROCKY RUN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3723 7756 3722 7752 3722 7745 3721 7744
3719 7745 3718 7742 3716 7742 3717 7740
3700 7740 3688 7762 3689 7764 3688 7764
3690 7765 3691 7769 3697 7777 3698 7779
TIME...MOT...LOC 2115Z 220DEG 17KT 3704 7757
MRDSpecial weather statement, May 2, 5:18 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 518 PM EDT MON MAY 2 2016 VAZ081-088-089-022200- SUSSEX-SURRY-PRINCE GEORGE- 518 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SURRY...EAST CENTRAL PRINCE GEORGE AND NORTHEASTERN SUSSEX COUNTIES... AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAVERLY...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... WAVERLY AROUND 530 PM EDT. CABIN POINT AROUND 600 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARSLEY...TAYLORS CORNER...GWALTNEY CORNER...BARHAM...SAVEDGE...SPRING GROVE...NEWVILLE AND OAK HILL CORNER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3695 7714 3705 7724 3725 7704 3710 7684 TIME...MOT...LOC 2117Z 225DEG 13KT 3703 7714 MINNICK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:57 PM EDT | Special Weather Statement | AKQ | Fluvanna | 33 min |
| May 1, 11:35 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Powhatan, Prince Edward | 40 min |
| May 2, 12:20 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward | 40 min |
| May 2, 1:00 AM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 60 min |
| May 2, 5:09 PM EDT | Special Weather Statement | AKQ | City of Richmond | 66 min |
| May 2, 5:16 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 59 min |
| May 2, 5:18 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| May 2, 5:24 PM EDT | Special Weather Statement | AKQ | Nottoway | 51 min |
| May 2, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 31 min |
| May 2, 5:34 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, Sussex | 41 min |
| May 2, 5:57 PM EDT | Special Weather Statement | AKQ | Surry, City of Williamsburg | 33 min |
| May 2, 6:00 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 45 min |
| May 2, 6:08 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more | 52 min |
| May 2, 6:22 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 38 min |
| May 2, 6:38 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 52 min |
| May 2, 6:55 PM EDT | Special Weather Statement | AKQ | King and Queen, New Kent | 50 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry | 47 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 47 min |
| May 2, 7:04 PM EDT | Special Marine Warning | AKQ | 41 min | |
| May 2, 7:12 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 48 min |
| May 2, 7:20 PM EDT | Special Weather Statement | AKQ | Fluvanna | 40 min |
| May 2, 7:27 PM EDT | Special Weather Statement | AKQ | Southampton | 33 min |
| May 2, 7:31 PM EDT | Special Weather Statement | AKQ | Chesterfield | 44 min |
| May 2, 7:36 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 39 min |
| May 2, 7:38 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Surry, York, City of Williamsburg | 52 min |
| May 2, 7:44 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk | 46 min |
| May 2, 7:55 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan | 50 min |
| May 2, 7:57 PM EDT | Special Marine Warning | AKQ | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.